Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Bieberbach conjecture and holomorphic dynamics

Author: Xavier Buff
Journal: Proc. Amer. Math. Soc. 131 (2003), 755-759
MSC (2000): Primary 37F10, 30C50
Published electronically: October 18, 2002
MathSciNet review: 1937413
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove that when $P$ is a polynomial of degree $d$ with connected Julia set and when $z_0$ belongs to the filled-in Julia set $K(P)$, then $\vert P'(z_0)\vert\leq d^2$. We also show that equality is achieved if and only if $K(P)$ is a segment of which one extremity is $z_0$. In that case, $P$ is conjugate to a Tchebycheff polynomial or its opposite. The main tool in our proof is the Bieberbach conjecture proved by de Branges in 1984.

References [Enhancements On Off] (What's this?)

  • [A] L. AHLFORS. Finitely generated Kleinian groups. Amer. J. Math. 86 (1964) 413-429. MR 29:4890
  • [B] L. BERS. On Boundaries of Teichmüller Spaces and on Kleinian Groups. Annals of Math. 91 (1970) 570-600. MR 45:7044
  • [H] J.H. HUBBARD, Local connectivity of Julia sets and bifurcation loci: three theorems of J.C. Yoccoz, in Topological Methods in Modern Mathematics, L.R. Goldberg and A.V. Phillips eds, Publish or Perish, 467-511 (1993). MR 94c:58172
  • [L] G. M. LEVIN. On Pommerenke's inequality for the eigenvalues of fixed points. Coll. Mathematicum LXII (1991), 167-177. MR 93h:30053
  • [McM] C.T. MCMULLEN, Iteration on Teichmüller space, Inv. Math. 99 (1989), 425-454. MR 91a:57008
  • [M] J. MILNOR. Dynamics in one complex variable, Introductory Lectures. Friedr. Vieweg & Sohn, Braunschweig (1999). MR 2001i:37057
  • [O] J.P. OTAL. Le théorème d'hyperbolisation pour les variétés fibrées de dimension 3. Astérisque 235 (1996). MR 97e:57013
  • [Pe] C.L. PETERSEN, On the Pommerenke, Levin Yoccoz inequality, Ergod. Th. & Dynan. Sys. 13 (1993), 785-806. MR 94k:58122
  • [Po] CH. POMMERENKE. On conformal mapping and iteration of rational functions. Complex Variables Th. and Appl. 5 (1986), 117-126. MR 87i:30045
  • [Y] J.C. YOCCOZ. Sur la taille des membres de l'Ensemble de Mandelbrot. (1987) (unpublished).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37F10, 30C50

Retrieve articles in all journals with MSC (2000): 37F10, 30C50

Additional Information

Xavier Buff
Affiliation: Laboratoire Emile Picard, Université Paul Sabatier, 118, route de Narbonne, 31062 Toulouse Cedex, France

Received by editor(s): June 25, 2001
Received by editor(s) in revised form: August 14, 2001
Published electronically: October 18, 2002
Communicated by: Linda Keen
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society